Mississippi, 2010

Flash Flooding and Hail in Mississippi, April 30, 2010

April 30, 2010 · NWS JAN · 5 events in 3 counties and zones

A warm front pushed north across the region during the afternoon and evening of April 30th. As this occurred, thunderstorms developed across portions of north-central Mississippi and produced locally heavy rainfall and some severe weather.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$250,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

A warm front pushed north across the region during the afternoon and evening of April 30th. As this occurred, thunderstorms developed across portions of north-central Mississippi and produced locally heavy rainfall and some severe weather. Flash flooding occurred across portions of Carroll, Montgomery, and Webster Counties along with a few occurrences of hail and wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 30, 3:35 PM CST, 3 hours 25 minutes earlier.

Area forecast discussion, Apr 30, 3:35 PM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
435 PM CDT FRI APR 30 2010

...SEVERE WEATHER OUTBREAK POSSIBLE SATURDAY...

.DISCUSSION...FOCUS OF THE FORECAST WILL BE AROUND STORM POTENTIAL
FOR THE REST OF TODAY AND INTO TONIGHT. THEN WE SHIFT TO SATURDAY
WHICH IS LOOKING LIKE ANOTHER POSSIBLE OUTBREAK DAY. AFTER
THAT...LINGER STORMS/SOME SVR...WILL POSE A HVR RAIN/FLOODING THREAT
INTO SUNDAY.

CONVECTION FOR THE REST OF THIS AFTERNOON HAS BEEN SLOW TO GET GOING
AS SEVERAL THINGS HAVE HAD TO OCCUR FOR STORMS TO DEVELOP.
FIRST...THE CAP HAD TO ERODE. THE GRAVITY WAVE MOVING INTO THE NW
AREA HAS DONE A SOLID JOB OF THAT ALONG WITH INCREASING WAA. JAN 20Z
RAOB SHOWS LITTLE TO NO CAP WITH A PRIMED AIRMASS READY TO JUMP ONCE
A TRIGGER CAN GET IT STARTED. THAT TRIGGER IS NOTED ON WATER VAPOR
AS A PATCH OF ASCENT IS LIFTING NE INTO THE REGION FROM NEAR LCH.
THE QUESTION IS...WILL THAT ASCENT BE ENOUGH TO USE THE POTENTIAL
AVAILABLE IN THE ATMS? MY GUESS IS THAT IT WILL BE ENOUGH FOR SOME
ISO SVR STORMS TO GET GOING SOMEWHERE ACROSS THE NW 1/3RD OF THE
CWA. THE THERMO PROFILE OF THE 20Z SOUNDING SUPPORTS LARGE HAIL AND
DMG WIND GUSTS WELL. THE TORNADO RISK SEEMS LIMITED B/C OF THE WEAK
MID LEVEL WINDS. HOWEVER...STRONGER FLOW AND DEEPER EFFECTIVE SHEAR
IS MOVING INTO THE W PORTION OF THE CWA AND THAT COULD ENHANCE THE
OVER ALL SVR RISK AND STORM ORGANIZATION. THIS RISK SEEMS TO REMAIN
THE SAME AND LINGER TO ABOUT 3Z. AFTER THAT...MORE QUESTION ARISE.
THERE SHOULD BE SOME DOWNWARD TREND TO ANY ACTIVITY.
HOWEVER...STORMS TO OUR W/NW WILL BEGIN TO PLAY A KEY ROLE.
ACTUALLY...THE EURO SUGGESTS STORMS COULD KEEP FIRING ACROSS THE NW
ALL NIGHT. EITHER WAY...THERE REMAINS A RISK OF STORMS THROUGH THE
NIGHT PERIOD WITH SOME POSSIBLY BEING SEVERE.

BETWEEN MIDNIGHT AND NOON...THERE IS A RISK OF A COUPLE ROUNDS OF
STORMS OVER THE NW DELTA AND THAT WILL PRIME THINGS FOR HVY RAIN AND
POSSIBLE FLASH FLOODING. AS A RESULT...WE HAVE ISSUED A FLASH FLOOD
WATCH FOR SOME OF THE NW. THE MAIN HEAVY PRECIP TIME LOOKS TO BE SAT
AFTERNOON WITH THE POTENTIAL FOR MORE RAIN AND SOME REAL FLOODING
ISSUES INCREASING INTO SUN/SUN NIGHT. THE CURRENT FFA WILL LIKELY
HAVE TO BE EXPANDED AND EXTENDED IN TIME.

RECENT FORECAST DATA HAS STARTED TO STRONGLY POINT TO SATURDAY AS
THE MAIN SVR WEATHER DAY. VARIOUS MODEL DATA SHOW A COUPLE PERIODS
OF STORMS DEVELOPING AND OFFERING A GREATER COVERAGE OF STORMS WITH
MANY LIKELY SEVERE. MANY INGREDIENTS WILL BE IN PLACE TO SUPPORT
NUMEROUS SEVERE STORMS WITH QUARTER TO GOLF BALL SIZED HAIL
POSSIBLE...TORNADOES AND DAMAGING WINDS. THE STORM MODE LOOKS TO BE
SUPERCELLULAR AND THAT COULD EASILY ENHANCE THE SIGNIFICANCE OF THE
SEVERE EVENT. SUCH STORMS WILL MAKE HAIL LARGER THAN GOLF BALL
POSSIBLE ALONG WITH DMG WIND GUSTS >75 MPH. FORECAST PARAMETERS FOR
STRONG TORNADOES ARE ALSO AT LEVELS THAT SUPPORT A SOLID CHANCE OF
THAT OCCURRING. THE LIMITING FACTOR IS THAT MID LEVEL HEIGHTS ARE A
BIT HIGH FOR A GOOD PORTION OF THE CWA. HOWEVER...HEIGHTS WILL BE
MORE THAN SUFFICIENT ACROSS THE NW/N TO SUPPORT STRONG TORS. LAPSE
RATES WILL BE NOT AS STEEP ON SAT...BUT THE BOUNDARY LAYER WILL BE
EVEN MORE MOIST WITH 73 SFC DEWPTS EXPECTED IF NOT A BIT HIGHER. THE
OVERALL FLOW THROUGH THE ATMS WILL BE MUCH STRONGER. PUTTING ALL
THIS TOGETHER SUPPORTS QUITE A BIT OF SVR STORMS WITH A SOLID RISK
OF GETTING SOME SIGNIFICANT SVR EVENTS. ADDITIONALLY...THE EXPECTED
COVERAGE OF SVR STORMS EXPECTED AND THE POTENTIAL FOR THE HIGH END
NATURE HAS US DESCRIBING THE POSSIBLE EVENT SAT INTO SAT EVE AS A
POTENTIAL OUTBREAK.

AS FOR TIMING...THE MAIN WINDOW SEEMS TO BE SAT AFTERNOON/EVE.
HOWEVER...THERE WILL BE A RISK TOMORROW MORNING IN THE NW/N WITH THE
POTENTIAL FOR ANYTHING TO LINGER BEYOND SAT EVENING.

THE EVOLUTION OF EVERYTHING GETS MUCH MORE COMPLICATED SAT NIGHT AND
INTO SUNDAY. FORECAST GUID SUGGESTS THERE WILL BE STORMS AND THE
POTENTIAL FOR QUITE A BIT OF RAINFALL. HOWEVER...MESO-SCALE FEATURES
WILL CONTROL THE AREA OF ANY SVR STORMS AND HEAVY RAINFALL. MORE ON
THOSE PERIODS IN THE COMING FORECAST AS EACH EVENT UNFOLDS.

FORECAST ELEMENTS WERE BASICALLY GUID. I DID ADJ POPS SOME FOR SAT
NIGHT INTO SUN NIGHT FOR PARTS OF THE CWA. TEMPS WERE LOOKED GOOD
AND WILL BE RATHER HOT/HUMID WHILE ALL THIS STORM ACTIVITY IS ON
GOING. /CME/

&&

.AVIATION...FLYING CONDITIONS WILL BE DETERIORATING ACROSS THE
REGION FOR TODAY INTO THIS WEEKEND AS A STORM SYSTEM APPROACHES THE
AREA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 30/2200
UTC AND CONTINUE INTO THE WEEKEND. THE GREATEST COVERAGE OF STORMS
AND MOST INTENSE STORMS WILL BE ALONG AND NORTHWEST OF THE NATCHEZ
TRACE PARKWAY. SOME OF THE THUNDERSTORMS WILL BE STRONG TO SEVERE
AND BE CAPABLE PRODUCING TORNADOES...HAIL TO THE SIZE OF GOLF
BALLS... AND WIND GUSTS TO 70 MPH. VERY HEAVY RAINFALL AND FLASH
FLOODING WILL ALSO OCCUR WITH THE THUNDERSTORMS. THE COVERAGE OF
STORMS IS EXPECTED TO DECREASE SOMEWHAT AFTER 01/0300 UTC BEFORE
BECOMING NUMEROUS AFTER 01/1000 UTC. VISIBILITIES WILL BE REDUCED TO
IFR/LIFR WITH THE SHOWERS AND THUNDERSTORMS. CEILINGS WILL LOWER TO
MVFR/IFR THIS AFTERNOON INTO TONIGHT AREAWIDE...WITH LIFR CEILINGS
WITH SHOWERS AND THUNDERSTORMS. MANY LOCATIONS WILL DROP BELOW 1KFT
BUT REMAIN ABOVE 500FT. OUTSIDE OF SHOWERS AND THUNDERSTORMS...
BREEZY SOUTHEAST TO SOUTH WINDS WITH GUSTS TO 25 KT ARE
EXPECTED...WITH THE STRONGEST WINDS IN THE NORTHWEST DELTA REGION.
/COHEN/JA/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       82  71  86  73 /  27  38  64  71
MERIDIAN      79  70  86  73 /  23  23  62  50
VICKSBURG     80  72  86  72 /  41  53  76  85
HATTIESBURG   81  71  87  73 /  40  40  56  42
NATCHEZ       81  73  87  72 /  42  49  67  64
GREENVILLE    80  72  85  69 /  57  70  90  92
GREENWOOD     79  73  85  73 /  47  52  87  85

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 1 AM CDT SATURDAY THROUGH SATURDAY
     EVENING FOR MSZ018-019-025>028-034>036-040>042.

LA...FLASH FLOOD WATCH FROM 1 AM CDT SATURDAY THROUGH SATURDAY
     EVENING FOR LAZ007>009.

AR...FLASH FLOOD WATCH FROM 1 AM CDT SATURDAY THROUGH SATURDAY
     EVENING FOR ARZ074-075.

&&

CME/JA/COHEN
Hazardous weather outlook, Apr 30, 2:07 PM CST, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
307 PM CDT FRI APR 30 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
012015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
307 PM CDT FRI APR 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
THE OUTLOOK AREA THROUGH TONIGHT...WITH THE GREATEST POTENTIAL FOR
SEVERE THUNDERSTORMS ALONG AND NORTHWEST OF THE NATCHEZ TRACE PARKWAY
CORRIDOR AND ESPECIALLY ACROSS THE NORTHWEST DELTA REGION. HAIL TO
THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS TO 70 MPH...AND
TORNADOES WILL ALL BE POSSIBLE WITH THE SEVERE THUNDERSTORMS. VERY
HEAVY RAINFALL WILL ACCOMPANY THE SHOWERS AND THUNDERSTORMS...AND
FLASH FLOODING WILL BE POSSIBLE ALONG AND NORTHWEST OF A LINE FROM
GRENADA TO YAZOO CITY TO BASTROP. THIS ACTIVITY COMES AS COPIOUS
AMOUNTS OF MOISTURE ARE DRAWN INTO THE REGION AHEAD OF A DEVELOPING
LOW PRESSURE SYSTEM.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

A SEVERE WEATHER OUTBREAK IS EXPECTED ON SATURDAY. TORNADOES...HAIL
TO THE SIZE OF GOLF BALLS...AND DAMAGING WIND GUSTS TO 70 MPH WILL
ALL BE POSSIBLE WITH THE SEVERE THUNDERSTORMS. THE GREATEST RISK FOR
SEVERE THUNDERSTORMS WILL BE ALONG AND NORTHWEST OF THE NATCHEZ TRACE
PARKWAY CORRIDOR AND ESPECIALLY ACROSS THE NORTHWEST DELTA REGION.
THERE WILL BE THE POTENTIAL FOR STRONG TORNADOES ACROSS THE NORTHWEST
DELTA REGION ON SATURDAY. WHILE SEVERE WEATHER WILL BE POSSIBLE AT
ANY TIME ON SATURDAY...THE MOST LIKELY TIME FOR SEVERE WEATHER WILL
BE DURING THE AFTERNOON AND EVENING HOURS ON SATURDAY. THE RISK FOR
SEVERE WEATHER WILL CONTINUE INTO SATURDAY NIGHT AND SUNDAY.

VERY HEAVY RAINFALL IS EXPECTED WITH THE THUNDERSTORMS. TOTAL
RAINFALL AMOUNTS OF 3 TO 6 INCHES ARE EXPECTED THROUGH THE
WEEKEND...WITH THE HIGHEST TOTALS ACROSS THE NORTHWEST DELTA. FLASH
FLOODING WILL BE A CONCERN ACROSS THE ARKLAMISS REGION.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED AT TIMES TONIGHT AND WILL BE NEEDED ON
SATURDAY AND POSSIBLY INTO SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

COHEN

In the hours before

Special weather statement, Apr 30, 1:50 PM CST, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CDT FRI APR 30 2010

MSZ026>028-302030-
GRENADA MS-CARROLL MS-MONTGOMERY MS-
250 PM CDT FRI APR 30 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED OVER ELLIOTT AT 250 PM CDT...MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHWESTERN MONTGOMERY...NORTH CENTRAL CARROLL AND EASTERN
GRENADA COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

JA
Special weather statement, Apr 30, 3:11 PM CST, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
411 PM CDT FRI APR 30 2010

MSZ026-302120-
GRENADA MS-
411 PM CDT FRI APR 30 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 3 MILES NORTHEAST OF BEW SPRINGS AT 411 PM CDT...MOVING
NORTHEAST AT 35 MPH.

PEOPLE IN CENTRAL GRENADA COUNTY SHOULD MONITOR THIS STORM CLOSELY.

JA
Special weather statement, Apr 30, 4:41 PM CST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
541 PM CDT FRI APR 30 2010

MSZ027-036-302310-
CARROLL MS-HOLMES MS-
541 PM CDT FRI APR 30 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED OVER FRANKLIN AT 542 PM CDT...MOVING NORTHEAST AT 35 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EASTERN HOLMES AND SOUTH CENTRAL CARROLL COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

JA
Special weather statement, Apr 30, 5:06 PM CST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
606 PM CDT FRI APR 30 2010

MSZ027-028-036-302345-
CARROLL MS-MONTGOMERY MS-HOLMES MS-
606 PM CDT FRI APR 30 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED OVER BOWLING GREEN AT 606 PM CDT...MOVING NORTH AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EASTERN HOLMES...CENTRAL MONTGOMERY AND EASTERN CARROLL
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

JA
Special weather statement, Apr 30, 5:51 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
651 PM CDT FRI APR 30 2010

MSZ027-028-036-037-010035-
CARROLL MS-MONTGOMERY MS-HOLMES MS-ATTALA MS-
651 PM CDT FRI APR 30 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED 3 MILES NORTH OF DURANT AT 649 PM CDT...MOVING NORTH AT 35
MPH.

DOPPLER RADAR INDICATED ONE HOUR RAINFALL TOTALS OF TWO TO TWO AND
ONE HALF INCHES HAVE OCCURED IN AFFECTED AREA. AN ADDITIONAL ONE
INCH TO ONE INCH AND ONE HALF ARE POSSIBLE OVER THE NEXT HOUR.

PEOPLE IN NORTHWESTERN ATTALA...EAST CENTRAL HOLMES...SOUTHWESTERN
MONTGOMERY AND SOUTHEASTERN CARROLL COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

JA
Special weather statement, Apr 30, 6:45 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
745 PM CDT FRI APR 30 2010

MSZ027>029-032-036-037-010125-
WEBSTER MS-CARROLL MS-MONTGOMERY MS-CHOCTAW MS-HOLMES MS-ATTALA MS-
745 PM CDT FRI APR 30 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 3 MILES SOUTHEAST OF VAIDEN AT 745 PM CDT...MOVING NORTHEAST
AT 30 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTH CENTRAL ATTALA...EXTREME EAST CENTRAL HOLMES...WEST
CENTRAL CHOCTAW...MONTGOMERY...SOUTHEASTERN CARROLL AND SOUTHWESTERN
WEBSTER COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

JA

The radar

The Jackson/Brandon,MS radar (KDGX), 109 km away, was scanning. The volume nearest the first event began at 01:00 UTC.

Open the radar archive at this moment

Event by event

3 flash flood, 1 hail, 1 thunderstorm wind. Local standard time, as filed.

Flash Flood, Carroll

When
April 30, 7:00 PM CST to 8:10 PM CST
Where
Carroll County, 2.69 mi WSW of Beatty to 1.65 mi ENE of Beatty
Cause
Heavy Rain
Property damage
$75,000
Reported by
Law Enforcement
Coordinates
33.251, -89.791

Locally heavy rainfall, between 3 and 5 inches, fell around and just east of Vaiden. Several streets around town were flooded along with a few others just outside of town.

Hail, Montgomery

When
April 30, 7:27 PM CST
Where
Montgomery County, 1.5 mi WNW of Sibleyton
Measured
1 in hail
Reported by
Public
Coordinates
33.440, -89.553

Flash Flood, Montgomery

When
April 30, 8:14 PM CST to 9:10 PM CST
Where
Montgomery County, 3.01 mi SSE of Sibleyton to 2.58 mi SSE of Lodi
Cause
Heavy Rain
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
33.393, -89.502

Several county roads in and near Kilmichael were flooded. A few of the roads in the city were impassable, and some were washed out.

Flash Flood, Webster

When
April 30, 8:30 PM CST to 9:14 PM CST
Where
Webster County, 1.14 mi ESE of Eupora to 2.98 mi E of Walthall
Cause
Heavy Rain
Property damage
$125,000
Reported by
Emergency Manager
Coordinates
33.525, -89.261

Numerous roads were flooded across the county with many roads washed out. District 2 was the hardest hit which covers most of the central section of the county. Four to 6 inches of rain was measured in this area.

Thunderstorm Wind, Webster

When
April 30, 8:45 PM CST to 8:52 PM CST
Where
Webster County, 0.69 mi N of Clarkson
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
33.640, -89.150

A couple trees were blown down near the Clarkson Community.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2010Every state in 2010This day in weather historyWarnings in Mississippi, April 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 220084, 220085, 226272, 226299, 226317.